Alert archive / Texas / Coastal Flood Statements in 2018
Coastal Flood Statement 2, NWS Brownsville, TX
NWS Brownsville, TX issued this coastal flood statement at Sep 13, 2018, 3:19 PM CDT for Kenedy County, Texas. It was in force for 52 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2018, 3:19 PM CDT (20:19 UTC)
- Expired
- Sep 15, 2018, 7:00 PM CDT
- In force
- 52 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 978 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
744 WHUS44 KBRO 132019 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 319 PM CDT Thu Sep 13 2018 ...Minor Coastal Flooding Possible During High Tides this Weekend... .A tropical wave will continue to move westward across the western Gulf of Mexico this afternoon and tonight. With onshore flow, expect gulf waters to run up close to the dune line along area beaches during high tide on Friday and Saturday. TXZ256-257-351-140500- /O.NEW.KBRO.CF.S.0002.180913T2019Z-180916T0000Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 319 PM CDT Thu Sep 13 2018 ...Minor Coastal Flooding Possible This Weekend... * COASTAL FLOODING...Water levels may reach the dune lines. * TIMING...During high tide Friday (9:37 PM) and Saturday (11:22 PM). * IMPACTS...Poor beach driving, dangerous walking conditions, generally a foot or less of water may flood beach chairs, umbrellas, tents, and trash cans at their usual locations. $$ Frye
7 follow-up statements
005 WHUS44 KBRO 140747 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 247 AM CDT Fri Sep 14 2018 ...Minor Coastal Flooding Possible During High Tides this Weekend... .A tropical wave will continue to move westward across the western Gulf of Mexico tonight. With onshore flow, expect gulf waters to run up close to the dune line along area beaches during high tide today through Saturday night. TXZ256-257-351-141600- /O.CON.KBRO.CF.S.0002.000000T0000Z-180916T0000Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 247 AM CDT Fri Sep 14 2018 ...Minor Coastal Flooding Possible This Weekend... * COASTAL FLOODING...Water levels may reach the dune lines. * TIMING...During high tide today at 4:47 AM...tonight at 9:37 PM and Saturday night at 11:22 PM. * IMPACTS...Poor beach driving, dangerous walking conditions, generally a foot or less of water may flood beach chairs, umbrellas, tents, and trash cans at their usual locations. $$ Castillo
084 WHUS44 KBRO 141244 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 744 AM CDT Fri Sep 14 2018 ...Minor Coastal Flooding Possible During High Tides this Weekend... .A tropical wave will continue to move westward across the western Gulf of Mexico today. With onshore flow, expect gulf waters to run up close to the dune line along area beaches during high tide today through Saturday night. TXZ256-257-351-150500- /O.CON.KBRO.CF.S.0002.000000T0000Z-180916T0000Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 744 AM CDT Fri Sep 14 2018 ...Minor Coastal Flooding Possible This Weekend... * COASTAL FLOODING...Water levels may reach the dune lines. * TIMING...During high tide tonight at 9:37 PM and Saturday night at 11:22 PM. * IMPACTS...Poor beach driving, dangerous walking conditions, generally a foot or less of water may flood beach chairs, umbrellas, tents, and trash cans at their usual locations. $$ Frye
444 WHUS44 KBRO 141914 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 214 PM CDT Fri Sep 14 2018 ...Minor Coastal Flooding Possible During High Tides this Weekend... .A tropical wave will continue to move westward across the western Gulf of Mexico today. With onshore flow, expect gulf waters to run up close to the dune line along area beaches during high tide today through Saturday night. TXZ256-257-351-150500- /O.CON.KBRO.CF.S.0002.000000T0000Z-180916T0000Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 214 PM CDT Fri Sep 14 2018 ...Minor Coastal Flooding Possible This Weekend... * COASTAL FLOODING...Water levels may reach the dune lines. * TIMING...During high tide tonight at 9:37 PM and Saturday night at 11:22 PM. * IMPACTS...Poor beach driving, dangerous walking conditions, generally a foot or less of water may flood beach chairs, umbrellas, tents, and trash cans at their usual locations. $$ Frye
713 WHUS44 KBRO 150221 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 921 PM CDT Fri Sep 14 2018 ...Minor Coastal Flooding Possible During High Tides this Weekend... .A tropical wave and weak low pressure will continue to move westward across South Texas tonight and Saturday. A steady southeast to east flow across much of the western Gulf of Mexico will allow for occasional tidal overwash close to the dune line along area beaches during periods of high tide. TXZ256-257-351-151100- /O.CON.KBRO.CF.S.0002.000000T0000Z-180916T0000Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 921 PM CDT Fri Sep 14 2018 ......Minor Coastal Flooding Possible This Weekend... * COASTAL FLOODING...Water levels may reach the dune lines. * TIMING...During high tide tonight at 9:37 PM and Saturday night at 11:22 PM. * IMPACTS...Poor beach driving, dangerous walking conditions, generally a foot or less of water may flood beach chairs, umbrellas, tents, and trash cans at their usual locations. $$
217 WHUS44 KBRO 151038 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 538 AM CDT Sat Sep 15 2018 ...Minor Coastal Flooding Possible During High Tides tonight... .A tropical wave and weak low pressure will continue to move westward across South Texas today. A steady southeast to east flow across much of the western Gulf of Mexico will allow for occasional tidal overwash close to the dune line along area beaches during periods of high tide. TXZ256-257-351-151845- /O.CON.KBRO.CF.S.0002.000000T0000Z-180916T0000Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 538 AM CDT Sat Sep 15 2018 ...Minor Coastal Flooding Possible Tonight... * COASTAL FLOODING...Water levels may reach the dune lines. * TIMING...During high tide tonight at 11:22 PM. * IMPACTS...Poor beach driving, dangerous walking conditions, generally a foot or less of water may flood beach chairs, umbrellas, tents, and trash cans at their usual locations. $$ Castillo
615 WHUS44 KBRO 151805 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 105 PM CDT Sat Sep 15 2018 ...Minor Coastal Flooding Possible During High Tides tonight... .A tropical wave and weak low pressure will continue to move westward across South Texas today. A steady southeast to east flow across much of the western Gulf of Mexico will allow for occasional tidal overwash close to the dune line along area beaches during periods of high tide. TXZ256-257-351-160000- /O.CON.KBRO.CF.S.0002.000000T0000Z-180916T0000Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 105 PM CDT Sat Sep 15 2018 ...Minor Coastal Flooding Possible Tonight... * COASTAL FLOODING...Water levels may reach the dune lines. * TIMING...During high tide tonight at 11:22 PM. * IMPACTS...Poor beach driving, dangerous walking conditions, generally a foot or less of water may flood beach chairs, umbrellas, tents, and trash cans at their usual locations. $$ Frye
221 WHUS44 KBRO 151948 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 248 PM CDT Sat Sep 15 2018 ...Minor Coastal Flooding Possible During High Tides tonight... .A tropical wave and weak low pressure will continue to move westward across South Texas today. A steady southeast to east flow across much of the western Gulf of Mexico will allow for occasional tidal overwash close to the dune line along area beaches during periods of high tide. TXZ256-257-351-160000- /O.CON.KBRO.CF.S.0002.000000T0000Z-180916T0000Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 248 PM CDT Sat Sep 15 2018 ...Minor Coastal Flooding Possible Tonight... * COASTAL FLOODING...Water levels may reach the dune lines. * TIMING...During high tide tonight at 11:22 PM. * IMPACTS...Poor beach driving, dangerous walking conditions, generally a foot or less of water may flood beach chairs, umbrellas, tents, and trash cans at their usual locations. $$ Frye
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Sep 13, 12:35 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Sep 13, 12:35 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1235 PM CDT Thu Sep 13 2018
...18z Aviation Update...
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...VFR conditions prevail this afternoon. Some cloudiness
has developed this afternoon especially along the sea breeze,
however, no flight concerns at this time. Showers and storms will
be on the increase later tonight and especially as a tropical low
pressure system moves toward our area tonight. Exact timing of
TSRA is unclear at this point, however, broad brushed all
terminals with PROBs to highlight increasing chances for
convection later tin the period. Of course with the increase in
showers/storms, flight conditions will begin to deteriorate into
the MVFR range at times by the end of the period
&&
PREV DISCUSSION... /issued 452 AM CDT Thu Sep 13 2018/
SHORT TERM (Now through Friday): Isolated showers are prevailing
over Deep South Texas, the Rio Grande Valley, and the adjacent
coastal waters in the wake of the whopping 6.25 inches of record-
shattering rainfall that was recorded at Valley International
Airport in Harlingen on Wednesday. A Flash Flood Watch remains in
effect until around sunset Friday for the central and eastern
portions of the BRO CWFA, as scattered to numerous showers and
thunderstorms with locally heavy rainfall continue to be expected.
The main generator of this convection will be the approach from
the east of an area of disturbed weather over the central Gulf of
Mexico, which is being closely monitored for any signs of tropical
development. Near to even slightly below normal temperatures are
forecast during the period due to the high rain chances and
significant cloud cover overhead.
LONG TERM (Friday night through Wednesday): The disturbance that
is being monitored over the Gulf of Mexico will be moving inland
Friday night into Saturday and will bring wet conditions across
all of South Texas into the weekend regardless of tropical cyclone
development. Many locations across Deep South Texas received 5 to
10 inches of rainfall the past 7 days, and the threat of
additional flash flooding will be a concern going into Saturday.
Deep tropical moisture with precipitable water values reaching or
exceeding 2.25 inches will allow for high rainfall rates in
showers and thunderstorms that develop.
Rain chances will gradually decrease going into early next week,
though enough moisture across the region will keep 20 to 30% PoPs
in the forecast. Mid-level ridging will develop across the Central
Plains by mid week along with surface high pressure into the
western Gulf of Mexico, finally bringing back some drier air and
subsidence. Aside from isolated diurnal seabreeze convection, most
areas will hopefully be able to dry out with temperatures also
gradually increasing. Highs are expected to reach near to slightly
above normal in the low to mid 90s.
MARINE (Now through Friday): Buoy 42020 reported east winds around
6 knots gusting to around 8 knots with seas slightly under 4 feet
with a period of 8 seconds at 250 CDT/750 UTC. An area of disturbed
weather over the central Gulf of Mexico continues to track towards
the western Gulf of Mexico. This disturbance is being closely
monitored for any signs of development, and a more organized
tropical system may form within the next 24 to 36 hours. If this
occurs, winds stronger and seas higher than currently indicated in
the official forecast may prevail along the Lower Texas Coast. If an
organized tropical system does not develop, light to moderate winds
and generally moderate seas will prevail for the Lower Texas coastal
waters. Mariners are advised to monitor this situation closely.
Friday night through Wednesday: The beginning of the long term
marine period is contingent on the potential development of the
tropical disturbance in the Gulf of Mexico. This disturbance
should move inland Friday night into Saturday. If cyclone
development occurs, higher winds and seas can be expected,
otherwise the main threat at the moment is heavy showers and
thunderstorms. Going into the rest of the period, the surface
gradient will remain weak as high pressure moves into the Western
Gulf of Mexico and keep winds light to moderate and seas generally
low.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Friday evening for TXZ250-251-253>257-
351-353.
Coastal Flood Advisory until 10 AM CDT Saturday for TXZ256-257-
351.
GM...None.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
55/99Hazardous weather outlook, Sep 13, 4:55 AM CDT, 10 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 455 AM CDT Thu Sep 13 2018 TXZ248>257-351-353-141100- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 455 AM CDT Thu Sep 13 2018 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight A Flash Flood Watch is in effect for Cameron, Willacy, Kenedy, Brooks, and Hidalgo Counties until 7 PM CDT Friday. There is a moderate risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Friday through Wednesday An elevated risk of rip currents is possible at the beaches of South Padre Island and at Boca Chica Beach Friday and Saturday. Scattered to numerous showers and thunderstorms are forecast Friday through Monday. Any of the heavier or slower moving thunderstorms will have the ability to produce nuisance flooding in poorly-draining and low-lying areas due to locally heavy rainfall. Additional Flash Flood Watches or even Flash Flood Warnings may be needed during the aforementioned period. .SPOTTER INFORMATION STATEMENT... Any observations of flash flooding should be reported to local law enforcement and the National Weather Service office in Brownsville. GMZ130-132-135-150-155-170-175-141100- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 455 AM CDT Thu Sep 13 2018 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 7:11 PM CDT | Areal Flood Advisory | BRO | Cameron | 94 min |
| Sep 12, 8:06 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Willacy | 58 min |
| Sep 12, 8:12 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo | 93 min |
| Sep 12, 8:23 PM CDT | Special Weather Statement | BRO | Cameron | 37 min |
| Sep 12, 8:50 PM CDT | Areal Flood Advisory | BRO | Cameron | 10 min |
| Sep 12, 8:56 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 64 min |
| Sep 13, 5:28 AM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 92 min |
| Sep 13, 1:57 PM CDT | Areal Flood Advisory | BRO | Cameron, Kenedy, Willacy | 93 min |
Nearby
Coastal Flood Statements in Texas, 2018Every coastal flood statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.